MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL16H L 342MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL16H L 342MM; PLATE, FIXATION, BONE
Catalog Number 71800016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a distal locking plate has broken inside the patient.The device was removed from the patient.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and no clinically relevant or supporting documentation was provided; therefore a thorough medical investigation could not be performed.Although plate breakage at 4 weeks post-op is a possible occurrence with early weight bearing/activity in the presence of non-union, no supporting imaging or documentation has been provided.The patient impact beyond the reported revision surgery itself, probable pain, and an expected post-op convalescence period cannot be determined.No further medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
4.5MM L-D FEM LK PL16H L 342MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7962892
Report Number1020279-2018-02165
Device Sequence Number13864234
Product Code HRS
UDI-Device Identifier03596010520043
UDI-Public03596010520043
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71800016
Device Lot Number17LM17258
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;